# SDR 2003FA0000085

- Difficulty date: January 10, 2003
- Submitted: January 31, 2003
- Operation: General aviation
- Aircraft: N5JA
- Make and model: Beech 95-B55
- Aircraft serial: TC942
- Engine: Cont IO470*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Connecting Rod
- Part number: 628752
- Condition: Bent
- Location: Engine
- Part time: 3,386 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 5 CYLINDER WAS REMOVED FROM RIGHT ENGINE AFTER ROUGH OPERATION AT GROUND RUN UP AND COMPRESSION LOSS.  INSPECTION REVEALED BENT I BEAM SECTION OF CONNECTING ROD AND DAMAGE TO SKIRT OF PISTON.  FAILURE ANALYSIS DETERMINED CAUSE TO BE HYDROSTATIC LOCK DUE TO OVERPRIMING AT STARTUP.  NR 5 CYL OF RT ENGINE, NR 6 CYL OF LT ENGINE ARE MOST LIKELY TO HAVE THIS PROBLEM.  INDUCTION SYSTEM BALANCE TUBE NEEDS PROPERLY POSITIONED DRAIN FOR LT AND RT TO PREVENT THIS PROBLEM.
